Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 61, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Sep 9, 2016, 2:27 AM CDT for Anderson County, Franklin County, Kansas. It took effect at Sep 9, 2016, 11:45 AM CDT. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2016, 2:27 AM CDT (07:27 UTC)
- In effect from
- Sep 9, 2016, 11:45 AM CDT
- Expired
- Sep 11, 2016, 1:08 AM CDT
- In force
- 37 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Anderson County, KS, Franklin County, KS
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
010 WGUS43 KTOP 090727 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 227 AM CDT FRI SEP 9 2016 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC003-059-091527- /O.NEW.KTOP.FL.W.0061.160909T1645Z-160911T0608Z/ /SIPK1.1.ER.160909T1645Z.160909T1800Z.160910T1808Z.NO/ 227 AM CDT FRI SEP 9 2016 The National Weather Service in Topeka, KS has issued a * Flood warning for The Pottawatomie Creek near Scipio . * from this morning to late Saturday night. * At 2:16 AM Friday the stage was 6.4 feet. * Flood stage is 23.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this morning and continue to rise to near 24.5 feet by this afternoon.The river will fall below flood stage by Saturday early afternoon. * Impact...At 25.0 feet...Water flows across Ohio Road about a quarter mile north of the creek. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$
4 follow-up statements
609 WGUS83 KTOP 091404 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 904 AM CDT FRI SEP 9 2016 ...The Flood Warning continues for the following streams in Kansas... Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC003-059-092204- /O.EXT.KTOP.FL.W.0061.160909T1900Z-160910T1349Z/ /SIPK1.1.ER.160909T1900Z.160910T0000Z.160910T0149Z.NO/ 904 AM CDT FRI SEP 9 2016 The Flood Warning continues for The Pottawatomie Creek near Scipio . * from this afternoon to Saturday morning. * At 8:45 AM Friday the stage was 16.4 feet. * Flood stage is 23.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 24.0 feet by this evening.The creek will fall below flood stage by this evening. * Impact...At 23.6 feet...Farmers field to the north of the creek near Ohio Road floods. * Impact...At 23.0 feet...The creek begins to flow out of its banks near Ohio Road. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$
095 WGUS83 KTOP 091910 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 210 PM CDT FRI SEP 9 2016 ...The Flood Warning continues for the following streams in Kansas... Cottonwood River near Emporia affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County ...The Flood Warning continues for the following streams in Kansas.. Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-100310- /O.EXT.KTOP.FL.W.0062.160910T1007Z-160912T1312Z/ /EMPK1.1.ER.160910T1007Z.160911T0000Z.160911T1912Z.NO/ 210 PM CDT FRI SEP 9 2016 The Flood Warning continues for The Cottonwood River near Emporia. * from late tonight to Monday morning. * At 1:30 PM Friday the stage was 15.1 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Saturday morning and continue to rise to near 21.3 feet by Saturday evening.The river will fall below flood stage by Sunday early afternoon. * Impact...At 20.0 feet...South bank of the Cottonwood River 1 mile south of Emporia floods. && LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635 $$ KSC111-100309- /O.EXT.KTOP.FL.W.0063.160911T0000Z-160912T0600Z/ /NEOK1.1.ER.160911T0000Z.160911T0600Z.160911T1200Z.NO/ 210 PM CDT FRI SEP 9 2016 The Flood Warning continues for The Neosho River Near Neosho Rapids. * from Saturday evening to late Sunday night. * At 1:30 PM Friday the stage was 10.3 feet. * Flood stage is 22.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Saturday evening and continue to rise to near 22.1 feet by early Sunday morning.The river will fall below flood stage by late Sunday morning. * Impact...At 22.0 feet...Low lying areas along the river flood. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC003-059-100309- /O.CON.KTOP.FL.W.0061.000000T0000Z-160910T1349Z/ /SIPK1.1.ER.160909T2249Z.160910T0000Z.160910T0149Z.NO/ 210 PM CDT FRI SEP 9 2016 The Flood Warning continues for The Pottawatomie Creek near Scipio . * until Saturday morning. * At 1:46 PM Friday the stage was 19.6 feet. * Flood stage is 23.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 24.0 feet by this evening. The creek will fall below flood stage later this evening. * Impact...At 23.6 feet...Farmers field to the north of the creek near Ohio Road floods. * Impact...At 23.0 feet...The creek begins to flow out of its banks near Ohio Road. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$
172 WGUS83 KTOP 091922 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 222 PM CDT FRI SEP 9 2016 ...The Flood Warning continues for the following streams in Kansas... Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties ...The Flood Warning continues for the following streams in Kansas.. Cottonwood River near Emporia affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-100322- /O.CON.KTOP.FL.W.0062.160910T1007Z-160912T1312Z/ /EMPK1.1.ER.160910T1007Z.160911T0000Z.160911T1912Z.NO/ 222 PM CDT FRI SEP 9 2016 The Flood Warning continues for The Cottonwood River near Emporia. * from late tonight to Monday morning. * At 1:30 PM Friday the stage was 15.1 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Saturday morning and continue to rise to near 21.3 feet by Saturday evening.The river will fall below flood stage by Sunday early afternoon. * Impact...At 20.0 feet...South bank of the Cottonwood River 1 mile south of Emporia floods. && LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635 $$ KSC111-100322- /O.CON.KTOP.FL.W.0063.160911T0000Z-160912T0600Z/ /NEOK1.1.ER.160911T0000Z.160911T0600Z.160911T1200Z.NO/ 222 PM CDT FRI SEP 9 2016 The Flood Warning continues for The Neosho River Near Neosho Rapids. * from Saturday evening to late Sunday night. * At 1:30 PM Friday the stage was 10.3 feet. * Flood stage is 22.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Saturday evening and continue to rise to near 22.1 feet by early Sunday morning.The river will fall below flood stage by Sunday morning. * Impact...At 22.0 feet...Low lying areas along the river flood. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC003-059-100322- /O.EXT.KTOP.FL.W.0061.000000T0000Z-160910T2217Z/ /SIPK1.1.ER.160910T0142Z.160910T0600Z.160910T1017Z.NO/ 222 PM CDT FRI SEP 9 2016 The Flood Warning continues for The Pottawatomie Creek near Scipio . * until Saturday afternoon. * At 2:01 PM Friday the stage was 19.6 feet. * Flood stage is 23.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 24.0 feet by early Saturday morning.The creek will fall below flood stage by Saturday morning. * Impact...At 23.6 feet...Farmers field to the north of the creek near Ohio Road floods. * Impact...At 23.0 feet...The creek begins to flow out of its banks near Ohio Road. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$
671 WGUS83 KTOP 100302 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1002 PM CDT FRI SEP 9 2016 ...The Flood Warning is cancelled for the following streams in Kansas... Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC003-059-100332- /O.CAN.KTOP.FL.W.0061.000000T0000Z-160910T2217Z/ /SIPK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1002 PM CDT FRI SEP 9 2016 The Flood Warning is cancelled for The Pottawatomie Creek near Scipio . * At 9:46 PM Friday the stage was 20.9 feet. * Flood stage is 23.0 feet. * Forecast...The river will crest below flood stage at 21.1 feet early Saturday morning. * Impact...At 23.0 feet...The creek begins to flow out of its banks near Ohio Road. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Sep 8, 11:42 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 8, 11:42 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 1142 PM CDT THU SEP 8 2016 ...Update to aviation forecast discussion... .SHORT TERM...(This Evening through Friday) Issued at 321 PM CDT THU SEP 8 2016 Subtropical moisture continues to stream into the Central Plains this afternoon at 1930Z. Water vapor satellite and profilers show embedded waves within the subtropical flow moving northeast into the Central Plains. Latest meso analysis shows an east-west theta-e axis across southeast and east central Kansas into Missouri. Showers and embedded thunderstorms continue to move eastward across southeast and east central Kansas. This trend will continue with the strengthening low level jet this evening from the south then veering to the southwest after 06Z. Good moisture transport with the jet along with lift from the embedded waves should be sufficient for widespread showers and thunderstorms through the night. The models continue to highlight southeast and east central Kansas with the highest potential for locally heavy rainfall. Likely to see training of cells across the above area and will continue with a flash flood watch through the day on Friday. On Friday, the approach of the upper trough, currently across the northwest this afternoon, will push a cold front southeast across the Central Plains. The front is forecast to move into north central Kansas in the early afternoon with the front progressing southeast to near a Topeka to Council Grove line by late afternoon. Shear and instability will be sufficient along with steepening lapse rates for strong to severe storms with damaging winds the main hazard with some large hail possible. With good moisture remaining across northeast and east central Kansas expect locally heavy rainfall will also be possible once again. Lows tonight mainly in the 70s with highs in the low to mid 80s on Friday. .LONG TERM...(Friday Night through Thursday) Issued at 321 PM CDT THU SEP 8 2016 Friday Night through Sunday... Friday night, An amplified upper level trough will move east across NE and KS. A line of showers and thunderstorms will be in progress across the northern counties of the CWA during the early evening hours, ahead of a surface front, and will move southeast across the CWA during the mid and late evening hours. At this time the front looks to be out of phase with the stronger mid and upper level winds across central KS within the base of the H5 trough. However, ahead of the front there will be about 30 to 35 KTS of effective shear and MLCAPES will be 2500 to 3500 J/KG just after 00Z Saturday but should diminish to under 2000 J/KG through the late evening hours across the southeast counties. There is a chance that some of the thunderstorms within the line could be strong to severe with the biggest hazard being damaging wind gusts and perhaps large hail in any organized rotating updrafts embedded within the line. Heavy rainfall will also be possible across east central and northeast KS during the evening hours as PWATS will range between 1.5 and 2.5 inches ahead of the front during the evening hours. The front will move southeast of the CWA by Midnight and any elevated post frontal showers or thunderstorms should shift southeast of the CWA during the early morning hours of Saturday. Saturday through Sunday, skies will clear through the morning hours of Saturday as a surface ridge of high pressure builds southward across the central plains. Highs Saturday will only reach the mid 70s with full insolation. The surface ridge will slowly drift southeast into AR on Sunday. Southerly surface winds will warm highs into the upper 70s to around 80 degrees Sunday Afternoon. Sunday Night through Thursday... The extended period consists of another cool down along with shower and thunderstorm chances. A trough across southern Canada will traverse the Great Lakes region early next week, maintaining zonal flow across the Plains states. Another trough across the Western US will slowly dig southward before becoming cutoff and significantly weakening by midweek. Shower and thunderstorm chances increase throughout the day Monday and especially Monday night into Tuesday as a strong cold front sweeps across the area. Will continue to monitor the potential for strong/severe weather Tuesday afternoon, although it appears unlikely as 0-6KM bulk shear values remain less than 30 knots. A few showers may linger into the early morning hours on Wednesday. Along with the rain chances, temperatures will take a nose dive into the upper 60s and lower 70s for highs Tuesday and Wednesday. Currently have forecasted lows in the lower 50s Wednesday morning, although some guidance is hinting at 850MB temperatures approaching 9 degrees C, which translates to upper 40s at the surface. As the trough across the Western US occludes, multiple shortwaves will eject from the base of the trough. Therefore have introduced chance PoPs across much of the area on Thursday. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 1131 PM CDT THU SEP 8 2016 Isolated to scattered showers will be possible through the early morning hours at TOP/FOE. Some of the model guidance is suggesting IFR/MVFR ceilings between sunrise and noon north of the taf sites. There is a chance these ceilings could be further south. Also a few models are forecasting isolated showers and storms ahead of a cold front early afternoon although confidence is low. A front will bring a line of storms and the chance for hail and gusty wind during the evening. Periods of heavy rainfall could restrict visibility at times. MVFR ceilings could move in behind the front. && .TOP Watches/Warnings/Advisories... Flash Flood Watch through late Friday night for KSZ054>056-058- 059. && SHORT TERM...53 LONG TERM...Baerg/Gargan AVIATION...Sanders
Hazardous weather outlook, Sep 8, 8:51 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 851 PM CDT THU SEP 8 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-100200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 851 PM CDT THU SEP 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. PERIODS OF THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED THIS EVENING AND TONIGHT...MAINLY FOCUSED OVER EAST CENTRAL KANSAS. THE HEAVIEST STORMS WILL PRODUCE RAINFALL RATES UP TO 2 INCHES PER HOUR AN MAY CAUSE LOCALIZED FLASH FLOODING...PARTICULARLY IN AREAS ALONG AND SOUTH OF INTERSTATE 35 WHERE A FLASH FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON ALONG A COLD FRONT...BECOMING MORE WIDESPREAD OVER THE OUTLOOK AREA INTO THE EVENING. A FEW OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS...HAIL AND HEAVY RAINFALL POSSIBLE. LOCATIONS THAT HAVE RECEIVED DECENT RAINFALL THE PAST FEW DAYS WILL BE MORE PRONE TO LOCALIZED FLASH FLOODING BY FRIDAY EVENING. AREAS SOUTH OF INTERSTATE 70 MAY SEE BETWEEN 1 AND 3 INCHES OF RAINFALL BY LATE FRIDAY EVENING. LOCALLY HIGHER AMOUNTS ARE LIKELY TO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Special weather statement, Sep 8, 9:17 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 917 PM CDT THU SEP 8 2016 KSZ054-090245- LYON- 917 PM CDT THU SEP 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LYON COUNTY UNTIL 945 PM CDT... AT 916 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTH OF AMERICUS...MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EMPORIA...AMERICUS AND NEOSHO RAPIDS. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 141. KANSAS TURNPIKE BETWEEN MILE MARKERS 116 AND 145. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3828 9636 3859 9635 3865 9596 3826 9598 TIME...MOT...LOC 0216Z 254DEG 33KT 3844 9627
Special weather statement, Sep 8, 9:43 PM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 943 PM CDT THU SEP 8 2016 KSZ054-055-058-090315- OSAGE-LYON-COFFEY- 943 PM CDT THU SEP 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEY... SOUTHWESTERN OSAGE AND EASTERN LYON COUNTIES UNTIL 1015 PM CDT... AT 943 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF NEOSHO RAPIDS...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OSAGE CITY...BURLINGTON...LEBO...NEW STRAWN...HARTFORD... NEOSHO RAPIDS...READING...ADMIRE...OLIVET...MELVERN LAKE... BETO JUNCTION AND JOHN REDMOND RESERVOIR. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 35 BETWEEN MILE MARKERS 133 AND 158. KANSAS TURNPIKE BETWEEN MILE MARKERS 136 AND 151. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3818 9612 3869 9616 3872 9573 3819 9564 TIME...MOT...LOC 0243Z 252DEG 31KT 3843 9602
Special weather statement, Sep 8, 10:20 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1020 PM CDT THU SEP 8 2016 KSZ055-056-058-059-090345- FRANKLIN-OSAGE-ANDERSON-COFFEY- 1020 PM CDT THU SEP 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR COFFEY...SOUTHWESTERN FRANKLIN... NORTHWESTERN ANDERSON AND SOUTHERN OSAGE COUNTIES UNTIL 1045 PM CDT... AT 1018 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS FROM MELVERN LAKE SOUTH TOWARD GRIDLEY...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BURLINGTON...LEBO...WAVERLY...WILLIAMSBURG...NEW STRAWN...MELVERN... GRIDLEY...WESTPHALIA...OLIVET...MELVERN LAKE... JOHN REDMOND RESERVOIR...BETO JUNCTION AND LE ROY. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 147 AND 172. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3812 9595 3851 9588 3851 9544 3808 9547 TIME...MOT...LOC 0318Z 271DEG 27KT 3825 9573
Special weather statement, Sep 8, 11:24 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1124 PM CDT THU SEP 8 2016
KSZ056-059-090500-
FRANKLIN-ANDERSON-
1124 PM CDT THU SEP 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN AND
ANDERSON COUNTIES UNTIL MIDNIGHT CDT...
AT 1124 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES WEST OF GARNETT...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GARNETT...RICHMOND...COLONY...GREELEY...LANE AND HARRIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3826 9507 3812 9508 3804 9552 3834 9544
3847 9507 3826 9506
TIME...MOT...LOC 0424Z 248DEG 25KT 3826 9531The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 9:17 PM CDT | Special Weather Statement | TOP | Lyon | 28 min |
| Sep 8, 9:43 PM CDT | Special Weather Statement | TOP | Coffey | 32 min |
| Sep 8, 10:20 PM CDT | Special Weather Statement | TOP | Coffey | 25 min |
| Sep 8, 11:11 PM CDT | Areal Flood Advisory | TOP | Coffey | 2 hr |
| Sep 8, 11:24 PM CDT | Special Weather Statement | TOP | Anderson | 36 min |
| Sep 9, 1:24 AM CDT | Areal Flood Warning | TOP | Anderson, Coffey | 3 hr |
| Sep 9, 4:55 AM CDT | Areal Flood Warning | TOP | Anderson, Coffey | 3 hr |
| Sep 9, 8:25 AM CDT | River Flood Warning | TOP | Lyon | 4 days |
| Sep 9, 8:25 AM CDT | River Flood Warning | TOP | Lyon | 3 days |
| Sep 9, 6:05 PM CDT | Special Weather Statement | TOP | Dickinson | 25 min |
| Sep 9, 6:30 PM CDT | Special Weather Statement | TOP | Morris | 30 min |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.